Alert archive / Nevada / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Mar 26, 2007, 3:04 PM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 27, 2007, 6:00 AM PDT. It was in force for 15 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2007, 3:04 PM PDT (22:04 UTC)
- In effect from
- Mar 27, 2007, 6:00 AM PDT
- Expired
- Mar 27, 2007, 9:10 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:53 AM PDT | SNOW 3 | Spring Creek, NV | |
| Mar 27, 11:53 AM PDT | SNOW 3.2 | South Fork, NV | |
| Mar 27, 11:53 AM PDT | SNOW 3.6 | Lamoille, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KLKN 262204 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT MON MAR 26 2007 ...A STRONG WINTER-LIKE STORM WILL MOVE INTO NEVADA TONIGHT AND TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NEVADA TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH THIS STORM...ESPECIALLY OVER NORTHEAST NEVADA. ALONG WITH THE SNOW...STRONG GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. NVZ031-032-034-271100- /O.UPG.KLKN.WS.A.0003.070327T1100Z-070328T0700Z/ /O.NEW.KLKN.WS.W.0003.070327T1300Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 304 PM PDT MON MAR 26 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM PDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY NIGHT...TAPERING OFF TO SCATTERED SNOW SHOWERS EARLY WEDNESDAY MORNING. ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS AND 10 TO 18 INCHES IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-036-037-271100- /O.UPG.KLKN.WS.A.0003.070327T0700Z-070328T0000Z/ /O.NEW.KLKN.SB.Y.0003.070327T0900Z-070328T0300Z/ NORTHERN NYE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 304 PM PDT MON MAR 26 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN LATE THIS EVENING AND CONTINUE THROUGH TUESDAY EVENING. ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND 6 TO 10 INCHES IN THE MOUNTAINS ARE LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER TUESDAY NIGHT. IN ADDITION...NORTHWEST WINDS OF TO 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NVZ033-035-271100- /O.UPG.KLKN.WS.A.0003.070327T1100Z-070328T0700Z/ /O.NEW.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 304 PM PDT MON MAR 26 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 7 AM PDT WEDNESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 7 AM PDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN EARLY TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT...TAPERING OFF TO SCATTERED SNOW SHOWERS EARLY WEDNESDAY MORNING. ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND 6 TO 10 INCHES IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ CEC
5 follow-up statements
000 WWUS45 KLKN 271045 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 345 AM PDT TUE MAR 27 2007 ...A STRONG WINTER-LIKE STORM SYSTEM WILL MOVE THROUGH NEVADA TODAY AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY AND TONIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH THIS STORM...ESPECIALLY OVER NORTHEAST NEVADA. ALONG WITH THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. NVZ031-032-034-272300- /O.CON.KLKN.WS.W.0003.070327T1300Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 345 AM PDT TUE MAR 27 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. ACCUMULATIONS OF 3 TO 7 INCHES IN THE VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-036-037-272300- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/ NORTHERN NYE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 345 AM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SNOW WILL CONTINUE THROUGH THIS EVENING. ACCUMULATIONS OF 2 TO 6 INCHES IN THE VALLEYS AND 6 TO 9 INCHES IN THE MOUNTAINS ARE LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER TONIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NVZ033-035-272300- /O.CON.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 345 AM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 AM PDT WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 AM PDT WEDNESDAY. SNOW WILL BEGIN LATE THIS MORNING...THEN CONTINUE THROUGH TONIGHT. ACCUMULATIONS OF 2 TO 7 INCHES IN THE VALLEYS AND 7 TO 10 INCHES IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ JM
000 WWUS45 KLKN 271318 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 618 AM PDT TUE MAR 27 2007 ...A STRONG WINTER-LIKE STORM SYSTEM WILL MOVE THROUGH NEVADA TODAY AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY AND TONIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH THIS STORM... ESPECIALLY OVER NORTHEAST NEVADA. ALONG WITH THE SNOW...GUSTY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. NVZ031-032-034-272300- /O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 618 AM PDT TUE MAR 27 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. ACCUMULATIONS OF 3 TO 7 INCHES IN THE VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-036-037-272300- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/ NORTHERN NYE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 618 AM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SNOW WILL CONTINUE THROUGH THIS EVENING. ACCUMULATIONS OF 2 TO 6 INCHES IN THE VALLEYS AND 6 TO 9 INCHES IN THE MOUNTAINS ARE LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER TONIGHT. IN ADDITION...NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NVZ033-035-272300- /O.CON.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 618 AM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY. SNOW WILL BEGIN LATE THIS MORNING...THEN CONTINUE THROUGH TONIGHT. ACCUMULATIONS OF 2 TO 7 INCHES IN THE VALLEYS AND 7 TO 10 INCHES IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KLKN 272225 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT TUE MAR 27 2007 NVZ031-032-034-280300- /O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 325 PM PDT TUE MAR 27 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS AND 4 TO 7 INCHES IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-036-037-280300- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/ NORTHERN NYE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 325 PM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES IN THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER TONIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NVZ033-035-280300- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 325 PM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... SNOW WILL CONTINUE THROUGH TONIGHT. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS AND 4 TO 7 INCHES IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS ON WEDNESDAY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ CEC
000 WWUS45 KLKN 280306 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 806 PM PDT TUE MAR 27 2007 NVZ013-036-037-280415- /O.CAN.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/ NORTHERN NYE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN... EUREKA...DIAMOND VALLEY 806 PM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY AS SNOW HAS DECREASED TO LIGHT SNOW SHOWERS OVER NORTHERN NYE COUNTY THIS EVENING. HOWEVER...WINDS WILL CONTINUE TO GUST NEAR 40 MPH AT TIMES THROUGH MIDNIGHT BEFORE DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ NVZ031-032-034-281200- /O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 806 PM PDT TUE MAR 27 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. AREAS OF SNOW WILL CONTINUE OVER MOST OF ELKO COUNTY OVERNIGHT. THE HEAVIEST SNOW WILL BE OVER THE EASTERN SLOPES OF MOUNTAINS WITH ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED. OTHERWISE UP TO 2 INCHES IN THE LOWER ELEVATIONS. NORTHWEST WINDS OF 15 TO 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ033-035-281400- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 806 PM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY. SNOW WILL CONTINUE OVER THE AREA OVERNIGHT WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS AFTER MIDNIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUST TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ HARMER
000 WWUS45 KLKN 280410 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 910 PM PDT TUE MAR 27 2007 NVZ031-032-034-280515- /O.CAN.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 910 PM PDT TUE MAR 27 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING AS SNOW HAS DECREASED TO LIGHT SNOW SHOWERS OVER ELKO COUNTY THIS EVENING. HOWEVER...SNOW SHOWERS MAY BE LOCALLY HEAVY NEAR THE MOUNTAINS AT TIMES THROUGH WEDNESDAY LATE MORNING. $$ NVZ033-035-281400- /O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL 910 PM PDT TUE MAR 27 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY. SNOW WILL CONTINUE OVER THE AREA OVERNIGHT WITH ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS AFTER MIDNIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUST TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ HARMER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 26, 3:00 PM PDT, 4 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT MON MAR 26 2007 .SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE INTO NORTHERN AND CENTRAL NEVADA TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. THIS STORM WILL BRING SIGNIFICANT SNOW AND STRONG GUSTY WINDS. DRY WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE THROUGH THE WEEKEND WITH WARMING TEMPERATURES. && .SHORT TERM...SATELLITE PICS SHOW STRONG UPPER LOW APPROACHING THE NRN CA COAST EARLY THIS AFTERNOON. ASSOCIATED COLD FRONT HAS MOVED ONSHORE INTO COASTAL NRN CA AND SWRN OREGON. LATEST MODEL GUIDANCE HAS SLOWED DOWN PROGRESSION OF FRONT INTO NV BY ABOUT 3 HRS WHICH WOULD PUT FRONT PAST WMC AROUND 8 PM THIS EVENING THEN EWD TO A WILDHORSE-ELKO-EUREKA LINE AROUND 3 AM AND FINALLY TO THE UT BORDER AT 8 AM. STRONG SFC PRESSURE GRADIENT AHEAD OF FRONT PLUS 700 MB WINDS INCREASING TO AROUND 50 KTS WILL WARRANT THE ISSUANCE OF A WIND ADVISORY FOR WHITE PINE AND NRN NYE COUNTIES TONIGHT. MODELS CONTINUE TO BE CONSISTENT WITH QPF AMOUNTS HITTING ELKO COUNTY THE HARDEST WITH 1/2 TO AROUND 1 INCH BY THE TIME THE STORM IS OVER WITH EARLY WED MORNING. THIS IS DUE TO A PROLONGED PERIOD OF WRAP-AROUND MOISTURE TUE AND TUE NIGHT AS SFC AND 700 MB LOW SET UP OVER NRN UT AND SERN ID. THEREFORE HAVE DECIDED TO CONVERT THE WINTER STORM WATCH FOR ELKO COUNTY(EXCEPT THE XTRM EAST AROUND WEST WENDOVER)TO A WINTER STORM WARNING. WINDS WILL ALSO BE A SIGNIFICANT FACTOR AS STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL BRING WINDS OF 15 TO 30 MPH CAUSING BLOWING AND DRIFTING OF SNOW. QPF AMOUNTS OVER THE REST OF THE WATCH AREA ARE NOT QUITE AS IMPRESSIVE GENERALLY BEING IN THE 1/4 TO 1/2 INCH RANGE SO WILL GO WITH A SNOW AND BLOWING SNOW ADVISORY THOSE AREAS(WHITE PINE, LANDER, EUREKA, AND NRN NYE COUNTIES). QPF AMOUNTS FOR HUMBOLDT COUNTY WILL GENERALLY BE UNDER 1/4 INCH SO WILL CONTINUE TO KEEP THEM OUT OF ANY WARNINGS OR ADVISORIES. UPPER LOW FINALLY LIFTS OUT OF THE AREA WEDNESDAY. WILL BE A FEW LINGERING SHOWERS IN THE MORNING NEAR THE UT BORDER OTHERWISE DRY WITH SLOWLY WARMING TEMPS AS A RIDGE OF HIGH PRESSURE BUILDS IN THROUGH THURSDAY. CEC .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A RIDGE OVER NEVADA...A CLOSED LOW CENTERED OVER BRITISH COLUMBIA...AND NEAR ZONAL FLOW WITH A 100KT JET OVER THE PAC NW TO BEGIN THE LONG TERM PERIOD. ECMWF MODEL HOLDS THE RIDGE OVER NEVADA THROUGH SATURDAY...SUGGESTING DRY CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. BY SUNDAY THE ECMWF TURNS THE FLOW ALOFT TO ZONAL OVER NEVADA AS THE LOW THAT WAS OVER BC THURSDAY NIGHT SLIDES SOUTH INTO THE PAC NW. THE GFS MODEL ON THE OTHER HAND HAS THE RIDGE OVER NEVADA BREAKING DOWN QUICKER AS IT BRINGS THE LOW FROM BC SOUTH TOWARD NEVADA WITH SHOWERS OVER NORTHERN NEVADA BY FRIDAY AFTERNOON. INCREASED POPS UP TO 10 PERCENT OVER EXTREME NORTHERN NEVADA SATURDAY AFTERNOON...AND THEN ALSO ALONG NORTHEASTERN NEVADA AS FAR SOUTH AS THE GREAT BASIN PARK SATURDAY NIGHT AND SUNDAY. FOR MONDAY INCREASES POPS OVER MOST OF THE CWA UP TO 10 PERCENT. WILL HOLD OFF RAISING POPS UP TO SLIGHT CHANCE PRECIP RANGE UNTIL MODELS COME INTO BETTER AGREEMENT. ROOD && .AVIATION...WITH A SURFACE LOW DEEPENING OVER NE NEVADA THIS AFTERNOON EXPECT BREEZY TO LOCALLY WINDY CONDITIONS TO CONTINUE INTO THE EVENING HOURS. AREAS SOUTH AND EAST OF THE RUBY MOUNTAINS WILL HAVE SOUTHERLY WINDS...WHILE AREAS NORTHWEST OF THE RUBY MOUNTAINS WILL HAVE SOUTHWESTERLY WINDS. BLOWING DUST IS EXPECTED IN MANY AREAS WITH VISIBILITIES REDUCED TO 4SM. THUNDERSTORMS ARE DEVELOPING ACROSS MAINLY THE EASTERN HALF OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON...AND ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH AROUND 02Z. SHOULD SEE A FEW HOURS OF CALMER WEATHER LATER IN THE EVENING ACROSS NRN NV WITH WINDS WEAKENING BACK TO BREEZY BEFORE AN APPROACHING COLD FRONT BRINGS RAIN SHOWERS TO THE REGION THAT WILL QUICKLY CHANGE TO SNOW OVERNIGHT. THE STRONG COLD FRONT WILL MOVE INTO NW NEVADA LATE THIS EVENING...AND PROGRESS SE ACROSS THE STATE OVERNIGHT WITH WINDS SHIFTING TO WESTERLY BEHIND THE FRONT. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONTAL BOUNDARY WITH CONDITIONS BECOMING VFR AS CEILINGS LOWER AND SNOW REDUCES VISIBILITIES. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM TUESDAY MORNING TO 4 AM WEDNESDAY MORNING NVZ031-032-034. SNOW AND BLOWING SNOW ADVISORY FROM 2 AM TUESDAY MORNING TO 8 PM TUESDAY NIGHT NVZ013-036-037. SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY MORNING TO 7 AM WEDNESDAY MORNING NVZ033-035. WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM TUESDAY MORNING FOR NVZ013-035.
Hazardous weather outlook, Mar 26, 4:36 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 436 AM PDT MON MAR 26 2007 NVZ013-031>037-271137- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 436 AM PDT MON MAR 26 2007 .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TONIGHT BRINGING RAIN...CHANGING TO SNOW...ALONG WITH STRONG GUSTY WINDS. SNOW LEVELS WILL QUICKLY DROP TO THE VALLEY FLOORS ONCE THE COLD FRONT PASSES TONIGHT...WITH SNOW AMOUNTS OF 1 TO 4 INCHES EXPECTED IN THE VALLEYS AND 3 TO 6 INCHES IN THE MOUNTAINS. IN ADDITION...GUSTY WINDS BETWEEN 15 AND 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. A WINTER STORM WATCH REMAINS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY. SNOW IS EXPECTED TO CONTINUE TUESDAY ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS TO 8 TO 16 INCHES IN THE MOUNTAINS. GUSTY WINDS WILL CONTINUE TO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW THROUGH TUESDAY NIGHT. NVZ030-271137- HUMBOLDT COUNTY- 436 AM PDT MON MAR 26 2007 .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING A MIX OF RAIN AND SNOW SHOWERS TO HUMBOLDT COUNTY THIS EVENING....BUT A QUICK CHANGEOVER TO ALL SNOW WILL OCCUR TONIGHT AS COLDER AIR RUSHES IN FROM THE NORTHWEST. SNOW IS EXPECTED TO ACCUMULATE UP TO TWO INCHES TONIGHT. NORTHWEST WINDS OF 10-20 MPH WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY BEFORE TAPERING OFF LATER TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED. IN ADDITION...GUSTY WINDS BETWEEN 15 AND 25 MPH WILL CAUSE MORE BLOWING AND DRIFTING OF SNOW. JM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:01 PM PDT | Wind Advisory | LKN | White Pine | 13 hr |
| Mar 26, 3:04 PM PDT | Snow and Blowing Snow Advisory | LKN | Elko, Eureka, Lander, White Pine | 36 hr |
Nearby
Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.